Learn how to use Mayo Clinic Connect
Request an Appointment
Hi, since April 2020 doctors discovered that I have a-fib, I was given Elquis 10mg a day, since that, I got chest pain and I can not walk. Also I am asthmatic.Did anyone got the same symptoms?
@hayat. Sorry to hear about your issue with Eliquis. Have you discussed this with your doctor? Are you taking any meds for your asthma? Not sure if you are taking any vitamin supplements, sonetimes they have interactions with meds. Please call your doctor and tell him how you are feeling.
Hello @hayat and welcome to Mayo Clinic Connect. I understand you are having chest pains and are not able to walk after starting Eliquis.
You will notice that I changed the title of this discussion to allow for others to better join the conversation and provide support. Members who have mentioned taking Eliquis who may have information to share with you include @catmom777 @dsisko and @cece55 .
In the meantime, I found another conversation that you may find helpful as a couple of members mentioned Eliquis:
– Mysterious Shortness of Breath
If you are comfortable sharing, have you shared your changes following introducing Eliquis with your doctor?
Hello @hayat . I wanted to check back in with you today to ask you a follow up question (in addition to the ones above). How long has it been since you have been unable to walk? Is that due to your chest pains or asthma or something separate with your legs themselves?
Jump to this post
I didn't get any answer from my dr. I live in Norway and we have very difficult and delay procedure to get an appointment with a specialist.
They gave me painkillers without knowing what is the problem! From April until this day I have pain and cannot walk. I will get (Holter) on 16.12.2020, and not sure if the problem will be solved by our doctors here in Norway.I know it is either asthma or heart disease. I have nothing with my legs, I was a sport women the whole life.
Have you been taking steroids? I was on for 4 years and suddenly developed steroid myopathy, which meant I could barely walk, get out of a chair, etc. Getting better now that off steroids, but neurologist said would take months to get back to normal. Feel for you.
Hi, yes I am on steroids since 2012 after severe asthma. The medicine is Inuxair, sometimes I take singulair one pill a day depending on the situation. As you know the weather is so bad in Norway, cold and high humidity.
If you can, see a neurologist who can rule out other conditions. And research steroid myopathy. I had steroids for sarcoidosis and asthma. Am half Swedish!
@hayat. Since you cannot get to a doctor, can you talk to a pharmacist and ask if there are any possible drug interactions with Eliquis and the meds you are taking for your asthma. Eliquis should have a toll free customer service phone number, you can ask them if your pain and inability to walk can be a side effect. Can you go to the Emergency Room of a hospital without an appointment?
@zoeleela I also got steroid myopathy. (I don't know why that happened, do you? I wondered if the doctors involved weren't monitoring me properly!
It came on so suddenly and I was on a very low dose then. I had tests every few months, sed rate etc. I assumed it was just a build up after 4 years triggered by cortisone shot in knee—turns out steroids from that get into the system, though that doc didn’t inquire about past steroid use and I think he should have. Is yours gone now? I have a little ways to go, but only off steroids for 5 weeks. Was told will take time. Listed as side effect of steroids. Grateful wasn’t something worse.
I have no idea, I am lost!
Hi, thank you for feelings..I can go to the Eme. sure they have no idea about Elquis.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In